Hormonal Imbalance???

by Amy
(NC )

Hi my name is Amy and I have been dealing with this problem for a year now. I am 28 years old and I was on birth control for 12 years when I went off last year. I have had an array of symptoms but what continues to bother me the most is anxiety and depression were I can just cry at any given moment. This happens all throughout the month. I have a period however seems to be only slightly irregular but it does seem that ovulation is late like around day 20. I have been using Natpro cream for 3 months but only 1/4 tsp x 2 daily from 14 days after I begin to bleed until I begin to bleed again. After reading some of these posts I realize I have not been using enough. What do you recommend my dose should be? Should I use it 3 months straight or stay on the same schedule. This has been going on so long I am not even sure that it is still hormone related but it all began when I went off of the pill. My anxiety is so bad and I have turned the worry into worrying about my health constatly until now I am a total hyporchondriac. I am so deperate for help. I forgot to mention I have been taking 5000 IU of vitamin D3, a fish oil supplement, a multivitamin, evening primrose oil, slow mag, 5 HTP, Maca, an adrenal health pill, and a B complex vitamin. Is all of this okay or should I not be taking all of this or is there something else I should be taking. I did have my hormone levels tested it was a blood test and it was done before starting the progesterone cream the levels were estrogen 91pg/ml, progesterone 0.9ng/ml, LH 4.7miu/ml, and FSH 5.9miu/ml. This test was done like 3 days after bleeding but unsure what phase I was in since period not exactly normal. I am not sure I am doing it right but does that equal a 10:1 ratio? If so that is really bad isn't it? What do I need to do to fix this? Do I have estrogen dominance? Thank you so much for all of the assistance and I think what you are doing is great.

Comments for Hormonal Imbalance???

Click here to add your own comments

Sep 21, 2012
Hormonal Imbalance???
by: Wray

Hi Amy All drug based Contraceptives can cause huge problems when stopping them. They disrupt the normal ovarian cycle, and it can take time to start up again. It appears from your symptoms that progesterone is very low. Unfortunately the test was done at the wrong time, so there's no point it working out the ratio, it will be low. Progesterone is always low during bleeding and the follicular phase. It only starts rising about 50 hours prior to ovulation, when there's a surge from the brain. It then continues rising as ovulation takes place. If ovulation did take place on day 20, it would mean you have a 34 day cycle, is this so? Normal cycles range from a short one of 21 days, to a long one of 35 days. The luteal phase, i.e. after ovulation, always occurs, in all women 12-14 days before bleeding. Any test should be done when progesterone and oestrogen peak, which is during the mid-luteal phase, i.e. ± 6-7 days after ovulation or before bleeding. All the supplements you're taking are good, but please have a vitamin D test done. A lack of this reduces the benefits of progesterone, plus causing depression, see here, here, here, here and here. A lack of progesterone also leads to depression and Anxiety. So the 1/2 tsp you're currently using is probably too low as it hasn't helped. It's giving you about 80mg/day, I've found 100-200mg/day is needed, often more if symptoms are severe. Please try using 5ml (1tsp), this will give about 160mg/day. I suggest you stick with following your cycle for now, but if things don't improve with the higher amount, then consider using it daily for 2-3 months. Thanks for the kind words! Take care Wray

Sep 21, 2012
Hormone imbalance
by: Amy

Thank you so much for the help. I am just so tired of all of this I would love to feel normal and happy again. It seems my cycle is 28 days. I guess I am figuring it out right for example I started bleeding on August 10th seemed to have ovulation on August 28th so that's 19 days then started bleeding again on September 6th. So I was thinking that's a 28 day cycle but with a shorter time like 8 days between ovulation and next bleed. I am only guessing ovulation date by change in cervical mucus. So when would I start and start the cream? Would I just count 14 days after I start bleeding and start it then the next time I bleed stop it? I am increasing my dosage to 1 tsp is it okay to break that up into several 1/4 tsp dosages throughout the day? I have to be honest I have been contemplating starting an antidepressant just because I am so tired of crying and feeling anxious and sad all of the time. But if it all still has to do with hormones and progesterone cream can help I would much rather take this approach. Thank you so much for your help. This is one issue doctors seem to have no grasp on they just want to stick me on birth control pills again or antidepressants and tell me that's the only way I will stop having the systems. Also I'm increasing my vitamin D3 dosage to 10000IU. Do you really believe that after all of this time it could still be hormones and if so will or can it get better? It just seems like so long.

Sep 21, 2012
Hormone imbalance
by: Wray

Hi Amy It does help me you know when you ovulate, the change in your cervical mucus is a good indication. The pill really has upset your cycle. If it was previously 28 days, it's not now. A normal luteal phase should always be 12-14 days long, yours is only 8. This means you have a defective luteal phase, and you're not making enough progesterone. Hence your adverse symptoms. There's more info about this on our Pregnancy page. Can you remember before the pill what length your cycle was? It seems you've been on it for almost the entire time since you started bleeding, so might be difficult! If ovulation normally begins for you round about days 19 or 20, then your normal cycle length should be 33 or 34 days long. It could be the pill has changed it. I'm now beginning to think it would be better for you to use the progesterone daily for 2-3 months to top you up. And to suppress any excess oestrogen. I'll have to leave it to you, if you don't have severe symptoms when you stop it, then continue following your cycle. But if your symptoms remain then it would be better using it daily till you feel stable. I now think the 160mg or 1tsp won't be enough, but try it and see if it is. And please look through that anxiety page, there's a list of nutrients which also help. I'm pleased you've upped the vitamin D, but please have a test done. If your level is very low, it could be you need more than 10,000iu's. Unfortunately the pill can really upset things, you might like to read these comments here and here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...